Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The nonexistence of nonsolvable octic number fields ramified only at one small prime


Author: Lesseni Sylla
Journal: Math. Comp. 75 (2006), 1519-1526
MSC (2000): Primary 11Y40; Secondary 11R21
DOI: https://doi.org/10.1090/S0025-5718-06-01827-8
Published electronically: May 1, 2006
MathSciNet review: 2219042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there is no primitive octic number field ramified only at one small prime, and so no such number field with a nonsolvable Galois group.


References [Enhancements On Off] (What's this?)

  • 1. S. Brueggeman. Septic Number Fields Which are Ramified Only at One Small Prime. J. Symbolic Computation $ 31$: $ 549-555$, $ 2001$. MR 1828702 (2002e:11145)
  • 2. G. Butler and J. Mckay. The transitive groups of degree up to eleven. Comm. Algebra $ 11(8):863-911$, $ 1983$. MR 0695893 (84f:20005)
  • 3. F. Diaz y Diaz. Tables minorant la racine $ n$-ième du discriminant d'un corps de nombres de degré $ n$. Publications Mathématiques d'Orsay $ 80.06$, $ 1980$.MR 0607864 (82i:12007)
  • 4. F. Diaz y Diaz. Petits discriminants des corps de nombres totalement imaginaires de degré $ 8$. J. Number Theory $ 25$: $ 34-52$, $ 1987$. MR 0871167 (88a:11115)
  • 5. F. Diaz y Diaz, J. Martinet and M. Pohst. The minimum discriminant of totally real octic fields. J. Number Theory $ 36$: $ 145-159$, $ 1990$. MR 1072461 (91g:11128)
  • 6. Y. Eichenlaub. Problèmes effectifs de théorie de Galois en degré $ 8$ à $ 11$. Thèse soutenue à l'université de Bordeaux $ 1$, $ 1996$.
  • 7. J. Jones and D. Roberts. Sextic number fields with discriminant $ (-1)^j2^a3^b$. In Number Theory : Fifth Conference of the Canadian Number Theory Association, CRM Proceedings and Lecture Notes $ 19$: $ 141-172$. American Mathematical Society, 1999. MR 1684600 (2000b:11142)
  • 8. J. Martinet. Petits discriminants des corps de nombres. In Number theory days, $ 1980$ (Exeter, $ 1980$), volume $ 56$ of London Math. Soc. Lecture Note Series, pages $ 151-193$, Cambridge Univ. Press, Cambridge, $ 1982$. MR 0697261 (84g:12009)
  • 9. PARI/GP, version $ 2.1.5$, Bordeaux, $ 2004$, http://pari.math.u-bordeaux.fr/.
  • 10. M. Pohst. On the computation of number fields of small discriminants including the mininum discriminants of sixth degree fields. J. Number Theory $ 14$: $ 99-117$, $ 1982.$ MR 0644904 (83g:12009)
  • 11. S. Selmane. Odlyzko-Poitou-Serre lower bounds for discriminants for number fields. Maghreb Math. Rev., Vol. $ 8$, No $ 18.2$, $ 1999$. MR 1871537 (2002j:11132)
  • 12. R. Thompson. On the possible forms of discriminants of algebraic fields $ II$. American J. of Mathematics $ 55$: $ 110-118$, $ 1933$.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40, 11R21

Retrieve articles in all journals with MSC (2000): 11Y40, 11R21


Additional Information

Lesseni Sylla
Affiliation: Université Bordeaux 1, Laboratoire d’Algorithmique Arithmétique, 351, Cours de la Libération, 33405 Talence Cedex, France
Email: Sylla.Lesseni@math.u-bordeaux1.fr

DOI: https://doi.org/10.1090/S0025-5718-06-01827-8
Keywords: Number field, nonsolvable
Received by editor(s): November 10, 2004
Received by editor(s) in revised form: May 3, 2005
Published electronically: May 1, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society